Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does fluttering sensation from Metronidazole require consultation?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2845 Questions

default
Posted on Thu, 5 Oct 2017 in Digestion and Bowels
Question: I am on metronidazole for giardia and med info said not to use propylene glycol, as if I knew what that was, and I started getting fluttery sensation in throat and down to chest like I had asthma. I brainstormed what it could be and looked into what I might be using with that stuff. I was shocked to see it is a main ingredient in my Zero Alcohol Listerine that I have been using a lot since you can get thrush from the metro. The fluttering came on 30 minutes after taking my ninth 250mg dose of the metro. I saw a combo of that chemical and metro can cause cardiac issues. My fluttering has waxed and waned all day. My doc not in -Labor Day. Do I need ER or can I wait to see her Tuesday. I do not want to have cardiac arrest or whatever ??
doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Maam

After going through the medical details provided by you i understand your concern and i would like to tell you that if your fluttering sensation is not persisting for quite some time and if it is not happening quite frequently then you can safely wait till your appointment.

However if at anytime you feel giddy or dizzy along with palpitations then you need to go to ER but make sure to bring somebody along and not to drive that time.

Hope to have been helpful

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Bhanu Partap 2 days later
Dr. Partap, I did become dizzy and my BP shot up and the palpitations kept happening so I went to ER. I was diagnosed with having PVC activity because my magnesium was low and my potassium was extremely low. I was first immediately checked and then rechecked hours later for a heart attack and all tests came back negative. I was found to also be very dehydrated so I was given IV solution and a magnesium drip as well as a potassium drip, which took hours. The fluttering stopped and my BP stabilized. I was in the ER for 12 hours. The reason all of this happened was a result of the N&V and the watery diarrhea I had had for 12 days before being diagnosed with giardia and then 3 more days of diarrhea after starting the metro med to treat the giardia infestation. I am feeling better now and finished my metro med and my stool is being retested to see if any parasites remain. Thanks.
doctor
Answered by Dr. Bhanu Partap 5 minutes later
Brief Answer:
Hello Again

Detailed Answer:
Thanks for the update.

Yes diarrhoea is a very important factor that causes significant loss of electrolytes from the body which can further lead to fatigue palpitations muscle weakness and many other symptoms.

Am relieved to hear that you went to ER and got yourself properly treated. Remember whenever you have diarrhoea don't just take plain water instead use a electrolyte powder solution with it to compensate for your loss.

Kindly close the discussion and rate the answer if you have no more questions.

Wish you good health
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Asthma

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

hello sir My husband is using asthalin inhaler minimum 3 times a day from last 20 years & he is now 43 years old. whether there is any side effects...

doctor1 MD

hello sir i am 27 year old and suffer from bronchial asthma i can not do breath and my upper respiratory tract is itching and at the sleeping time...

doctor1 MD

HI, i m taking montair LC for last two years as i suffer from asthma. But recently i m suffering from acute acidity and heart burn. I just want to...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...